|facial fat loss, slight paunch on Combivir
May 14, 2008
i have been on combivir as base of my regimen since diagnosis in 2000. i am currently on viread and combivir - and testim supplement, and have begun to notice signs of fat redistribution. what are you recommendations? i recently started working out again - which may explain some of face fat loss, but, i fear lipodystrophy. advice?
| Response from Dr. Pierone
Combivir is a combination of AZT (zidovudine, Retrovir) and 3TC (lamivudine, Epivir). Of the 3 medications you are currently taking, AZT is the likely culprit and the one to jettison. If you do not have a history of NNRTI exposure or resistance, then substituting Viramune or Sustiva would be the logical choice.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.